Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took pill after intercourse. Feeling fatigue, dizzy, headache and started bleeding. Am I pregnant?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13241 Questions

default
Posted on Wed, 30 Jan 2013 in Early Pregnancy Signs and Symptoms
Question: i had sex 3 days after my period ended, took the morning after pill (next choice one dose) i had a couple of symptoms such as fatigue, dizziness, chills, heaadache but no abdominal pain nor cramps. took it no more then 30 mins after the incident 5 days later i bleed to the point where i would change about 3 times for 3 days. is this normal? am i pregnant? 10 days after intercourse took a pgt came neg. is this a sign that i am not prego because i really don't have any symptoms or anything like that. please help me :/
doctor
Answered by Dr. Rakhi Tayal 47 minutes later
Hello,
Thanks for posting your query.
Since you took morning after pill within half an hour, now the irregular bleeding that you had is the withdrawal bleeding which happens due to the high dose of hormones in the emergency contraceptive pill.
This is a common side effect of such pills. Your routine period can also be delayed by a few days. Do not worry. This is not indicative of pregnancy.
But I would advise you to use a surer way contraception like oral pills as these pills if taken repeatedly can cause you menstrual irregularities.
You are not pregnant but the symptoms of pregnancy do not appear until the periods are overdue.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  

Recent questions on  Breakthrough bleeding

doctor1 MD

Good day, Doctor! My girlfriend and I had unprotected sex on the 6th day of her menstrual cycle. Due to anxiety and just to make sure, I made her take 4 pills of Nordette 54 hours after the encounter and another four pills 12 hours after the first dose. It has already been 10 days since she took the ECP and she bled for 1 and a half days. I am wondering if this was withdrawal bleeding, a side effect of the drug she took, or implantation bleeding. The blood discharge was bright red according to her and she has not felt any cramping sensation. What are the chances that she's pregnant? Are we in the clear?

doctor1 MD

I have been taking the Nuva Ring contraceptive for 4 months. I leave it in for 3 weeks and then immediately insert a new one in hopes of not having a menstral cycle. I did have breakthrough bleeding and it finally stopped. Now the breakthrough bleeding is back again. Is this normal?

doctor1 MD

I'm 21 and on Depo I've been on it for about a year now I've had irregular bleeding and breakthrough bleeding ever since and I never know when I'm having an actual period I got my most recent shot on 12-26 and all bleeding has stopped but recently I've been having heavy dark red bleeding with clitorial stimulation no penetration it last maybe 5 minutes then it stops

doctor1 MD

iv'e been taking the pill for 2 months now, and i am starting my 7 day break today, and i have not had any signs of bleeding, i have also taken my pills correctly, and last month i had started my bleeding two days before my pill break. is this normal? and is it normal to not have any bleeding in the 7 day break?

doctor1 MD

Hello, my 18 year old daughter has been having HORRIBLE female problems. Within the last year she has been on Deproprevara, exploratory endometriosis surgery and then switched to Mirena IUD. Last week she switched to a new OBGYN and he put her on...

doctor1 MD

I recently had unprotected sex and he came inside me last Tuesday. I’m on birth control and have been now for sometime. It’s a high dose of progesterone and estrogen . I woke up this morning to find some dark brown blood. Should i be worried? I’m...

doctor1 MD

HI, I'm a 40 yr old who underwent an embolization for fibroids 2 years ago. Since then I've experienced cases of bacterial vaginosis and now breakthrough bleeding before my period. I've been on birth control to help regulate my period. My partner...